MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.On 7/9/2019, a manufacturing record evaluation was performed and no internal actions were found during the review.The event date is unknown.As such, the 1st day of the alert month has been entered as the event date ((b)(6) 2019).The corresponding field of this report has been updated.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient with history of implantable cardioverter defibrillators (icd) implantation due to ventricular tachycardia (vt) and cardiopulmonary resuscitation (cpr), underwent an epicardial/endocardial procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis and surgical intervention.The physician first performed the epicardial puncture.The physician then punctured the groin for placement of both endocardial right ventricle rv catheter and an ablation catheters.The rv catheter was placed through a short 7fr sheath and into the rv.The ablation catheter was placed in the femoral artery through an 8 fr long (arrow) sheath.Mapping was performed in the aorta and in the left ventricle (lv).Mapping was performed to the earliest activation point and ablation was completed.The arrhythmia then stopped.There was a waiting period and after 20 minutes after the start of the procedure, the physician noticed a substantial amount of medium-dark blood coming from the epicardial site.The patient¿s blood pressure declined, and cardiac tamponade was confirmed.Pericardiocentesis was performed to remove 3 liters of blood from the pericardial space.The patient underwent surgical intervention to find the leak and repair the perforation.After surgery, it was determined that the event occurred due to epicardial puncture into the left ventricle.The surgery was fast, and the patient was discharged to intensive care.Extended hospitalization was required as a result of the adverse event.Patient¿s outcome was improved.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.Transseptal puncture was not performed.The ablation settings were set at power control of 45 watts, with temperature settings with a warning at 40c and cut-off of 43c.Impedance max cut-off was 290 ohms, spike off, minimum cut-off 50 ohms.The flow was set for 2ml/min while mapping and 20ml/min while ablating.During the ablation, there was one application for a total time of 30 seconds.The maximum temperature was 38c, average 34c, and minimum 32c.Impedance maximum was 125 ohms, average 98 ohms, and minimum 84 ohms.Total energy delivered was 1319 joules with total irrigation of 288ml.No error messages were observed on any biosense webster inc.(bwi) equipment during the procedure.The activated clotting time (act) was between 300-350 seconds.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8789718
Report Number2029046-2019-03404
Device Sequence Number2014525
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberNI75TCFH
Device Lot Number30178583M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age55 YR
Patient Weight100